MAUDE Adverse Event Report: COVIDIEN 1ML TB SYR 25G X 5/8 DETACH RP; SYRINGE, PISTON

COVIDIEN 1ML TB SYR 25G X 5/8 DETACH RP; SYRINGE, PISTON
Model Number 8881501160
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested, but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported when the veterinary tech drew up medication the clear liquid turned cloudy/milky.He drew up another dose in a second syringe and it was also cloudy.The customer thought it might be the drug but when the tech went to draw up a different medication in another syringe, it was also cloudy.The tech then drew up some sterile water in another syringe and the sterile water also turned cloudy.
 
Additional Manufacturer Narrative
A device history record confirmed that the product was produced accomplishing quality requirements and released according to established procedures.The manufacturing site received sixty-six samples with this customer report.Sixty-four of the samples received were packaged and two samples were unpackaged.A complete investigation was performed.A visual inspection to the quality inspection standard was conducted.No visual abnormalities were identified on the packaged syringe samples.Some cloudiness was observed on the barrel of one of the unpackaged syringe samples and small droplets of clear liquid was observed on the inside of the syringe barrel, indicating the syringe had been used.A leak testing was conducted.The leak test is conducted to verify the syringe draws, holds, and expels fluid properly by inserting the syringe into a rubber block for resistance.All samples passed the leak testing.All testing completed on the returned samples met specifications.The testing included drawing up water into the syringe and visually inspecting each syringe to evaluate for any confirmation of the reported condition.The inspector also waited several moments for each of the returned packaged syringes to ensure there was no color variation of the water and zero syringes displayed any color variation.The water was left in one of the syringes for several weeks to ensure there was no change and there was none noted at several visual inspection intervals.Based on the test results on the return samples, no root cause or probable root cause can be determined.All testing results were aligned with normal testing requirements and results.Process controls are in place to prevent the occurrence and acceptance of the reported conditions during the molding, printing, assembly, and packaging processes, and to ensure components and finished product that meet all quality inspection standards during the syringe assembly processes.In compliance with corporate and local procedures, safeguards are utilized to ensure all processes are controlled and cleaned regularly to minimize any process or product contamination.The control mechanisms are located at the plant and are confirmed on a regular basis to verify continuing efficacy.

Brand Name
1ML TB SYR 25G X 5/8 DETACH RP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key10537353
Report Number1915484-2020-01192
Device Sequence Number11696122
Product Code FMF
UDI-Device Identifier20884521013954
UDI-Public20884521013954
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881501160
Device Catalogue Number8881501160
Device Lot Number012586X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date11/06/2020
Patient Sequence Number1